Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


AZT Issue
Jan 18, 2010

Hi. I developed a myopathy from AZT 7 months ago and no longer take the drug. I still have issues with exercise tolerance and random muscle fasiculations. I am getting worse, not better. However, my EMG, ESR, and muscle enzymes are all normal. I was hoping there was an inflammatory component to this issue and that taking prednisone might help my symptoms. However, given the normal ESR I am not thinking it would do any good. Is the fact I'm still fasciculating a good thing ? Would a muscle biopsy be helpful ? (my doctors are 100% sure this issue is AZT related) Have you seen anyone make a full recovery after having symptoms for this long ? Any advice would be greatly appreciated! Thank you.

Response from Dr. Henry

In the days when I used AZT and we encountered possible myopathy we often obtained a muscle biopsy to confirm the diagnosis. Nerve conduction studies and EMG were also often part of the work up (you had the EMG which was normal according to your note). Most cases-but not all- of AZT myopathy did improve after stopping the drug (usually would switch to another effective HIV regimen not containing a thymidine analogue). KH



Previous
AZT side effect
Next
Increasing Side Effects Of Atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement